MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Codes Break (1069); Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implant date: if implanted, give date: unknown/not reported; it is unknown if the iol had any patient contact or if it was implanted.Explant date: if explanted, give date: unknown/not reported; it is unknown if the iol had any patient contact or if it was implanted.Initial reporter telephone number: (b)(6).Device evaluated by mfr: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that an intraocular lens (iol) cartridge tears at the end while inserting the lens into the patient's operative eye.This occurs as the surgeon screws the lens through into the eye.The implant also has some small little defects on it.The surgeon sees abnormalities on the lens.Nurse assured she filled the cartridge with bss and sat for more than 3-5 minutes.No other information was provided.
 
Additional Manufacturer Narrative
Correction: upon further review, it was noted that in the initial mdr section g2 was inadvertently not included; therefore, it is captured in this supplemental report.In section b5 in the initial mdr, bss was abbreviated and should have included balanced salt solution (bss).Additionally, added a statement about follow up and all pertinent information has been submitted in section h10.The following sections have been updated accordingly: section g2: report source: foreign, company representative.Section h10: additional narratives/data: an attempt has been made to obtain missing information; however, no definitive response has been received.Section h10: additional narratives/data: all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional info: device evaluation: a customer provided photo was received as part of this complaint.Visual inspection of the customer provided photo revealed a stress mark on the cartridge leading to the cartridge tip.The stress mark identified was observed to be within specification because no lens was stuck inside the cartridge and no cartridge or cartridge tip crack was identified.The cartridge tip was also slightly deformed.No photo of the complaint lens was received; therefore, the complaint issue of lens damage could not be confirmed.No further product evaluation could be performed.The complaint issue " cartridge tip cracked/damaged was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.The other observed issue found during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Correction: in reviewing the initial mdr, it was noticed that the following information was inadvertently not included in section h10; therefore, it is captured in this supplemental report: section a2, a4, a5: unknown/asked but unavailable (asku) due to personal data privacy policy.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16486630
Report Number3012236936-2023-00579
Device Sequence Number5899439
Product Code HQL
UDI-Device Identifier05050474635968
UDI-Public(01)05050474635968(17)251119
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2025
Device Model NumberDCB00
Device Catalogue NumberDCB0000140
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2023
Supplement Date Received by Manufacturer03/06/2023
04/19/2023
05/11/2023
Initial Report FDA Received Date03/06/2023
Supplement Report FDA Received Date03/06/2023
05/01/2023
05/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown